Hi I am now on 125 of levo diagnosed in feb 2015 every 6 week doc puts my levo up 25mg I feel beter 3 to 4 week in then I start to feel bad again shattered more hair falling out skin all flaking off my tsh on Feb was 54 and 6 weeks ago was 13.9 that's all I get from doc as she said all they are concerned about is the tsh count and said I am border line now but looking at other posts normal count is about 1 and below so how can I be border line at 13.9 or have I got it wrong another thing every time I get up on the morning I am getting dots and squiggly lines in front of my eyes take about a hour till my eyes are clear am on blood pressure tablets but since been lowered as my blood pressure went from high to low just wondering if it has anything to do with thyroid

9 Replies


    I typed Blood Pressure into the Search Box on the Green Bar at the top of the page and the above appeared. I think you will find that it is connected to the thyroid.

    Yes once on treatment you need a TSH of 1 or under so there is still room for your T4 to be raised. Can you persuade your GP to test further - with the FT4 and the FT3. The TSH tells the thyroid to produce T4 - which is a storage hormone - and that has to convert into the ACTIVE hormone T3 - needed in almost every cell of your body. Are you able to have the tests done privately ? Have you had your Thyroid anti-bodies tested ? Anti-TPO and Anti-TG ?

    Also you will need the following tests - Ferritin - Folate - Iron - B12 - VitD as they are all involved in the conversion of T4 into T3 and will help you to feel well when OPTIMAL :-)

    Blood pressure is often raised when iron is low. Iron is carried in the red blood cells - oxygen sticks to the iron and is then transported around the body supplying oxygen to all the cells. When Iron is low the heart beats faster to push more red blood cells around the body in the hope that more oxygen is transported. Probably why the blood pressure tablets lowered things too low. Just a thought - I am not an expert - just someone who reads lots :-)

    Am not sure about eye problems - so best discuss them with your Optician who may refer you. Could be the blood pressure tablets again :-(

  • Hello angelina50,

    Sorry to hear you still feel so unwell. However, TSH is reducing so you are on the right track. You should see a longer term improvement with further dose adjustments lowering your TSH to about 1.0 or below.

    What is happening about your goitre? Your GP should be referring you to an endo for further investigation.

    Have you had thyroid antibodies TPOAb and THAb tested as this will determine if you have Hashimotos?

    Once optimally medicated you might find your high BP, cough and other symptoms disappear. I know I did.

    Hope you feel better soon.


  • If your doctor is only going by TSH she will not be able to address your health properly. Going by how you feel you are correct that something isn't right. Thyroid and metabolism is a complex issue but unfortunately most Doctors don't seem to understand that. I researched info for probably 50 hours on the internet until I understood, partially, what makes the gland work. For some of us levo isn't absorbed properly so we always feel tired and dysfunctional on it.

    There is so much info to help us online and then you sometimes have to take the "bull by the horns" and ask to try other things, like switching to desiccated thyroid hormone or half desiccated and half levo, or try lowering your levo (25%) and then adding T3 (Cytomel) in a small amount (like 5 mcg's) to start and see if you feel better. I tried various things until I got to know how the changes made me feel. When I learned there were no thyroid lab tests before the 70's and Doctors went by how people felt it opened my eyes to listen to my body.

    There are many things that can go wrong with using only levo, as is proven by many who write in here and to other sites, and it's worth it to try other ways. I did and through trial and a bit of error (nothing serious) I now feel so much better. I don't know where you live so I hope the above suggestions might be possible for you to try. Your efforts to gain knowledge and going into it armed with info will gain some respect from your Doctor, or at least give her pause to appreciate she needs to take a second look.

    Just as an example, I have no gland due to cancer and take 1/2 of a 75 mcg. levo (37.5) and 30 mgs of desiccated thyroid ERFA. I also have 5 mcg tabs of T3 (Cytomel) available for when I bomb out if I've worked off all my energy. I also take an adrenal supplement.

    That's what your thyroid gland would do naturally, right? Kick in when you need it? I feel better on this than I have for three years past of using just one or the other. My TSH at last count was 0.38. It's been <0.01 (for cancer suppression) for three years and I felt awful, had tremors, leg cramps, depression, panic attacks, and now have osteoporosis, etc Maybe this will help some others out there to make adjustments and feel good again. Best of wishes in your search for answers.

  • Thanks for your help will look into it and try and understand more av got a hospital app for a scan as I now have a goiter so see if I can get more information from there o just feel it's hopeless when doc will not explain things


  • Angelina, thyroid replacement is done slowly to avoid precipitating an adrenal crisis and causing shock to the body. Dose increases are usually 25mcg increments every 6-8 weeks. Your TSH is high because your FT4 and FT3 are low. When you are optimally medicated it will be worth trying to persuade your GP to test FT4 and FT3 but there's no real advantage doing so until TSH is around 1.0.

    Goitre can be caused by high TSH flogging the thyroid to produce T4 and T3 hormone. As you become optimally medicated the goitre might shrink. Sometimes goitre develops for unknown reasons. The ultrasound scan will show the general condition and size of the thyroid gland, the size of the goitre and whether there are nodules and whether there is damage to the thyroid ie coarsened texture, which is consistent with autoimmune disease (Hashimoto's). An ultrasound isn't painful or invasive. A handheld camera is guided over your throat and neck to picture the thyroid. It takes about 10 minutes. Results are usually checked in the hospital and report sent to your GP within a couple of weeks.

  • Thanks clutter you allways give good advice


  • Why are you taking blood pressure medication?

    I've had those dots and squiggly lines for YEARS, in the vision field - I know how scary it is, and how it takes a while for you to be able to see. For me, it happens when I stand up after sitting. Happens: 1. when I don't eat enough food or often enough (it began happening after I was on a very low carb/low calorie diet for a few months). This can be a sign that you're experiencing thyroid dysfunction due to starvation - pulse goes low, blood pressure goes low. Low blood pressure causes the lack of blood flow up to the head where the eyes are, and you get those squiggly lines & flashing lights and dots across your visual field, and "brown-outs" as I call them. 2. when I don't get enough sleep at night. 3. when I get too hot.

    My brother was also recently given a blood pressure pill that made him have the same vision loss and "brown-outs." I would talk to the doctor IMMEDIATELY about getting off those BP pills. I've known too many people who died as a result of taking their BP meds, lying down because they got so weak they couldn't stand, and dying because the BP got too low.

    You might also want to have your protein/albumin levels checked. Hypoalbuminemia (protein deficiency) also seems to be related to this.

  • I have high blood pressure 1133

  • Have you talked to your doc about the underlying cause of high blood pressure, or trying to find another supplement that doesn't threaten the oxygen supply to your brain and optic nerve, or possibly reducing your dosage?

You may also like...